zbMATH — the first resource for mathematics

Hitting times to spheres of Brownian motions with drifts starting from the origin. (English) Zbl 07121252
Summary: We investigate the first hitting times to spheres of Brownian motions with constant drifts. In the case when the Brownian motion starts from a point in \(\mathbf{R}^d\) except for the origin, an explicit formula for the density function of the hitting time has been obtained. When the starting point is the origin, we represent the density function by means of the density of the hitting time of the Brownian motion without the drift.
60J65 Brownian motion
60G40 Stopping times; optimal stopping problems; gambling theory
Full Text: DOI Euclid
[1] Z. Ciesielski and S. J. Taylor, First passage times and sojourn times for Brownian motion in space and the exact Hausdorff measure of the sample path, Trans. Amer. Math. Soc. 103 (1962), 434-450. · Zbl 0121.13003
[2] R. K. Getoor and M. J. Sharpe, Excursions of Brownian motion and Bessel processes, Z. Wahrsch. Verw. Gebiete 47 (1979), no. 1, 83-106. · Zbl 0399.60074
[3] I. S. Gradshteyn and I. M. Ryzhik, Table of integrals, series, and products, 7th ed., Academic Press, Amsterdam, 2007. · Zbl 1208.65001
[4] Y. Hamana and H. Matsumoto, The probability densities of the first hitting times of Bessel processes, J. Math-for-Ind. 4B (2012), 91-95. · Zbl 1302.60063
[5] Y. Hamana and H. Matsumoto, Hitting times to spheres of Brownian motions with and without drifts, Proc. Amer. Math. Soc. 144 (2016), no. 12, 5385-5396. · Zbl 1361.60072
[6] J. Kent, Some probabilistic properties of Bessel functions, Ann. Probab. 6 (1978), no. 5, 760-770. · Zbl 0402.60080
[7] J. T. Kent, Eigenvalue expansions for diffusion hitting times, Z. Wahrsch. Verw. Gebiete 52 (1980), no. 3, 309-319. · Zbl 0415.60071
[8] S. C. Port and C. J. Stone, Brownian motion and classical potential theory, Academic Press, New York, 1978. · Zbl 0413.60067
[9] G. N. Watson, A treatise on the theory of Bessel functions, reprint of the 2nd (1944) ed., Cambridge Mathematical Library, Cambridge University Press, Cambridge, 1995.
[10] M. Yamazato, Hitting time distributions of single points for 1-dimensional generalized diffusion processes, Nagoya Math. J. 119 (1990), 143-172. · Zbl 0745.60083
[11] C. Yin and C. Wang, Hitting time and place of Brownian motion with drift, Open Stat. Prob. J. 1 (2009), 38-42. · Zbl 1322.60168
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.